Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.
If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-778-2778. It is possible to get an appointment for a second opinion within a few days of contacting us.
We hope you find the information helpful!
|Forum||Questions||Ask a Question|
Questions concerning Lymphatic obstruction or blockage of the lymph nodes.
|Asked||Publicly Submitted Question|
|6/7/2010||I have had recurrent bouts of lymphedema since my bc dx in August 2007 but have been very stable for some time now. For the past month or two, I have started receiving infusions of Herceptin and Aredia for bone mets and my arm is starting to swell up again. Could it be the additional fluid? I wear a Jovi-Pak at night and a compression sleeve during exercise or exertion only.|
|Replied||JHU's Breast Center Reply|
|6/7/2010||Hard to know without a consultation to figure this out. sounds like it is time to inquire of your medical oncologist a request for a referral to a certification lymphedema therapist (or return to the therapist who was previously treating you) so that this can be determined. the therapist may need to speak with the oncologist or even with the nurse who is doing the actual IV infusion of the drugs to obtain some more info (ie, quantity of fluid going in, over what period of time, location of the IV, etc.) Sorry to hear that you are dealing with mets. We periodically through the year hold retreats for women dealing with metastatic breast cancer. you might want to come. if interested in more info email email@example.com take care. L|
Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.